Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 11, 2021, 2:32 AM CDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 2:32 AM CDT (07:32 UTC)
- Expired
- Aug 11, 2021, 3:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.50 in
- Wind
- 50
The radar
The Midland/Odessa radar (KMAF), 209 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WWUS84 KMAF 110732
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
232 AM CDT Wed Aug 11 2021
TXZ075-278-279-110815-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
232 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of west central Pecos,
northwestern Brewster and east central Jeff Davis Counties through
315 AM CDT...
At 232 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northeast of Alpine, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Pecos,
northwestern Brewster and east central Jeff Davis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 10357 3038 10358 3085 10341 3065 10293
3028 10330 3034 10351 3036 10352 3035 10354
3035 10356 3036 10355 3035 10358
TIME...MOT...LOC 0732Z 212DEG 9KT 3048 10337
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
29What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:09 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 11, 12:09 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1209 AM CDT Wed Aug 11 2021 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1203 AM CDT Wed Aug 11 2021 Thunderstorms have mostly dissipated with a few showers left behind across SE NM and locations further southwest. These showers may continue to a few hours, but shoudn't be of much concern. Expect VFR to prevail through the period. Thunderstorms are expected to develop by afternoon, especially along and west of the Pecos River. Gusty, erratic winds, blowing dust, and brief heavy rainfall are possible with these storms. Low confidence in location and timing precludes inclusion in this set of TAFs. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 220 PM CDT Tue Aug 10 2021 An upper level trough is over the northern Plains with upper ridging over Southeast New Mexico and West Texas. Plentiful low-level moisture continues across the area with dewpoints in the 50s across the west and in the 60s across most of the Permian Basin and Lower Trans Pecos. Storms are already developing in and around the Davis Mountains this afternoon. Storms are possible from Southeast New Mexico south to the Big Bend today. The main threats with these storms will be gusty winds, brief heavy rainfall, and frequent lightning. Temperatures today are expected to be a little cooler than yesterday. The cooling trend will continue into tomorrow with temperatures mostly in the 90s. Rain and storm chances tomorrow will be along and west of a line from around Lamesa to Odessa to west of Fort Stockton to the Rio Grande. Low temperatures tonight and tomorrow night will be in the 60s and 70s. && .LONG TERM... (Thursday through Monday) Issued at 220 PM CDT Tue Aug 10 2021 Not many changes to the extended, as persistence rules. The upper ridge Thursday morning will extend from the PacNW down through the Southern Plains and through the Gulf Coast states. However, a weak spot will exist from the Four Corners through the Texas coast, splitting the ridge in two, allowing for normal highs to prevail Thursday afternoon. Thicknesses continue to diminish through at least sunday as the ridges reestablish themselves over the SW CONUS and off the east coast. Long-range models even try to bring a weak front into the region over the weekend, w/temps Sunday topping out in the 80s for much of the area. Fortunately, this appears to be short-lived. Although they'll remain below-normal, 850mb temperatures will rebound 3-5 degrees Monday/Tuesday. Regarding rain chances, they'll be on the increase Thursday through the extended. Best chances Thursday and Friday will be similar to the past few days--diurnal and w/best chances over the higher terrain. However, Saturday chances increase area-wide w/the approach of the cold front, and best chances look to be Sunday afternoon along said cold front. The col over the region will persist into next week, allowing for at least isolated chances of convection each day. However, by this time long-range models are all over the map on solutions, so pinpointing best chances is a crapshoot. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 95 72 93 / 10 10 0 10 Carlsbad 70 92 69 89 / 40 40 30 40 Dryden 74 96 74 96 / 0 10 0 0 Fort Stockton 71 94 71 93 / 10 20 10 10 Guadalupe Pass 65 82 66 80 / 40 50 40 50 Hobbs 69 90 68 89 / 30 30 20 30 Marfa 61 85 62 87 / 20 40 20 30 Midland Intl Airport 71 94 71 93 / 10 10 10 10 Odessa 72 94 72 94 / 10 10 10 10 Wink 73 95 73 95 / 20 20 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...29 LONG TERM....24 AVIATION...29
Hazardous weather outlook, Aug 11, 2:27 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 227 AM CDT Wed Aug 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-120730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 227 AM CDT Wed Aug 11 2021 /127 AM MDT Wed Aug 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and tonight, mainly along and west of the Pecos. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Aug 11, 2:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
232 AM CDT Wed Aug 11 2021
TXZ075-278-279-110815-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
232 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of west central Pecos,
northwestern Brewster and east central Jeff Davis Counties through
315 AM CDT...
At 232 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northeast of Alpine, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Pecos,
northwestern Brewster and east central Jeff Davis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 10357 3038 10358 3085 10341 3065 10293
3028 10330 3034 10351 3036 10352 3035 10354
3035 10356 3036 10355 3035 10358
TIME...MOT...LOC 0732Z 212DEG 9KT 3048 10337
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:58 PM CDT | Special Weather Statement | MAF | 47 min | |
| Aug 11, 3:20 AM CDT | Special Weather Statement | MAF | Pecos | 40 min |
| Aug 10, 7:28 PM CDT | Special Weather Statement | MAF | Lea | 47 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.